Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Are Fatty Liver And Neuropathy Related

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Zerit

...include headache, chills/fever, malaise (general ill feeling), insomnia, anxiety, depression, rash, upset stomach (nausea and vomiting), diarrhea, and abdominal pain. Rare but potentially serious toxicity with all NRTIs: enlarged, fatty liver (hepatomegaly with steatosis) and lactic acidosis (accumulation of lactate in the blood and abnormal acid-base balance). Lactic acidosis may cause persistent fatigue, abdominal pain or distension,...
Ask the Experts

Can nutrition and exercise help improve HIV-related neuropathy?

Some background about me: I was diagnosed with HIV/AIDS in April of this year, a late-stage diagnosis with CD4 <50. My count is still <50 but I have recently started Atripla. In the past 2 months I have also been treated for PCP and subsequently...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...Peripheral Neuropathy (PN) can be caused by HIV or by medications like Zerit (D4T). You are not taking Zerit. PN can be confused with other issues, Read more »

My Liver Mystery

Hi Mark,I have being living with HIV for about five years and I've been relatively happy with my regimen of Virmaune/Truvada. I decided to switch from Sustiva-Viramune because of the psychological side effects. I take Lexapro for depression,...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
You don't indicate what the levels of your liver enzymes were prior to starting nevirapine after switching from sustiva, and what those levels are now. So it is hard to determine the significance of your findings. I assume your other meds have been... Read more »

Can med-related neuropathy return?

Dear Dr.I've been positive more than 20 years and have been on lots of meds. About 8 years ago, I developed peripheral neuropathy in my legs, feet and hands lasting about 3 years total. My Dr. and I believe it was due to Zerit. Once that batch of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...In my experience drug related peripheral neuropathy often but not always improves when the offending drug is stopped. Patients have occasionally reported Read more »

Could my depression be related to autonomal neuropathy?

I have a 10 year history of worstening peripheral neuropathy related to HIV. I now have symptoms relating to autonomic functions - difficulty in swallowing & urinating and I am also regurgitating undigested food.I have now been diagnosed with severe...
Michael Shernoff, M.S.W.

Response from Michael Shernoff, M.S.W.

Psychotherapist and Author
...I also do not have the answer to your question. Anything is possible. HIV related CNS involvement does not always show up on scans and can certainly cause symptoms of depression and/or anxiety. I apologize Read more »
Articles
The Body PRO

Non-Alcoholic Fatty Liver Disease Is Common in HAART-Experienced Patients; Several HIV- and Antiretroviral-Related Factors May Play Role

...over Italy to have a metabolic risk profile [taken]. The study I'm presenting here is entitled, "Evolution of Non-Alcoholic Fatty Liver Disease [NAFLD] in HIV-Infected Patients: Incidence, Characteristics, and Predictors." 1 Giovanni... Read more »
Test Positive Aware Network

Videx EC

...metabolic diseases), and insomnia are other potential side effects. Rare but potentially serious toxicity with all NRTIs: enlarged fatty liver (hepatomegaly with steatosis) and lactic acidosis (accumulation of lactate in the blood and abnormal... Read more »
Test Positive Aware Network

Epivir

...cough, peripheral neuropathy, low white blood cells, and anemia. Rare but potentially serious toxicity with all NRTIs: enlarged, fatty liver (hepatomegaly with steatosis) and lactic acidosis (accumulation of lactate in the blood and abnormal... Read more »
Test Positive Aware Network

Viread

...incidence, include kidney toxicities and low blood phosphate. Rare but potentially serious toxicity with all NRTIs: enlarged, fatty liver (hepatomegaly with steatosis) and lactic acidosis (accumulation of lactate in the blood and abnormal... Read more »
Connect With Others

chili pepper good for neuropathy

Posted by Anonymous, 1 Reply
...I read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »

Neuropathy

Posted by Anonymous, 2 Replies
...begins in the feet and slowly spreads and this hasn't been the case but I wonder if maybe I am experiencing some kind of HIV related motor neuropathy - would this follow the same pattern. Also aware that PN rarely occurs in HIV infected people... Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
...Can someone describe what is neuropathy pain? Read more »

chili pepper good for neuropathy

Posted by Anonymous
...I read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »